Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 1, NWS Gray, ME

January 1, 2021

NWS Gray, ME issued this small craft advisory at Jan 1, 2021, 3:06 AM EST. It took effect at Jan 2, 2021, 4:00 AM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2021, 3:06 AM EST (08:06 UTC)
In effect from
Jan 2, 2021, 4:00 AM EST
Expired
Jan 3, 2021, 7:00 AM EST
In force
27 hr
Issued by
NWS Gray, ME

The text

As transmitted.

365 
WHUS71 KGYX 010806
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
306 AM EST Fri Jan 1 2021

ANZ151-153-012230-
/O.NEW.KGYX.SC.Y.0001.210102T1200Z-210103T0000Z/
Penobscot Bay-Casco Bay-
306 AM EST Fri Jan 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 1 to 3 ft expected.

* WHERE...Penobscot Bay and Casco Bay.

* WHEN...From 7 AM to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ154-012230-
/O.NEW.KGYX.SC.Y.0001.210102T0900Z-210103T0900Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
306 AM EST Fri Jan 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 4 AM EST
SUNDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 7 ft expected.

* WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack 
  River, MA out 25 NM.

* WHEN...From 4 AM Saturday to 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150-152-012230-
/O.NEW.KGYX.GL.A.0001.210102T1200Z-210103T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
306 AM EST Fri Jan 1 2021

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 7 ft possible.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM and Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
6 follow-up statements
849 
WHUS71 KGYX 012005
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
305 PM EST Fri Jan 1 2021

ANZ150-152-021015-
/O.UPG.KGYX.GL.A.0001.210102T1200Z-210103T0000Z/
/O.NEW.KGYX.GL.W.0001.210102T1300Z-210103T0900Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
305 PM EST Fri Jan 1 2021

...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 4 AM EST SUNDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 35 kt and seas 
  4 to 7 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM and Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM.

* WHEN...From 8 AM Saturday to 4 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-153-021015-
/O.CON.KGYX.SC.Y.0001.210102T1200Z-210103T0000Z/
Penobscot Bay-Casco Bay-
305 PM EST Fri Jan 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 35 kt and 
  seas 1 to 3 ft expected.

* WHERE...Casco Bay and Penobscot Bay.

* WHEN...From 7 AM to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ154-021015-
/O.CON.KGYX.SC.Y.0001.210102T0900Z-210103T0900Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
305 PM EST Fri Jan 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
4 AM EST SUNDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack 
  River, MA out 25 NM.

* WHEN...From 4 AM Saturday to 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
999 
WHUS71 KGYX 020819
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
319 AM EST Sat Jan 2 2021

ANZ150-022230-
/O.EXT.KGYX.GL.W.0001.210102T1300Z-210103T0100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
319 AM EST Sat Jan 2 2021

...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EST
THIS EVENING...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM.

* WHEN...From 8 AM this morning to 8 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ152-022200-
/O.EXT.KGYX.GL.W.0001.210102T1300Z-210102T2200Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
319 AM EST Sat Jan 2 2021

...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM.

* WHEN...From 8 AM this morning to 5 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-153-022230-
/O.CON.KGYX.SC.Y.0001.210102T1200Z-210103T0000Z/
Penobscot Bay-Casco Bay-
319 AM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 7 PM EST THIS EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 1 to 3 ft expected.

* WHERE...Casco Bay and Penobscot Bay.

* WHEN...From 7 AM this morning to 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ154-022230-
/O.CON.KGYX.SC.Y.0001.210102T0900Z-210103T0900Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
319 AM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...North winds 15 to 25 kt with a few gusts up to 35 kt and
  seas 3 to 6 ft expected.

* WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack 
  River, MA out 25 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
841 
WHUS71 KGYX 021701
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1201 PM EST Sat Jan 2 2021

ANZ150-030100-
/O.CON.KGYX.GL.W.0001.000000T0000Z-210103T0100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
1201 PM EST Sat Jan 2 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  5 to 7 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM.

* WHEN...Until 8 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ152-022200-
/O.CON.KGYX.GL.W.0001.000000T0000Z-210102T2200Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
1201 PM EST Sat Jan 2 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  4 to 6 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-153-030000-
/O.CON.KGYX.SC.Y.0001.000000T0000Z-210103T0000Z/
Penobscot Bay-Casco Bay-
1201 PM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  1 to 3 ft.

* WHERE...Casco Bay and Penobscot Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ154-030715-
/O.CON.KGYX.SC.Y.0001.000000T0000Z-210103T0900Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1201 PM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack 
  River, MA out 25 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
192 
WHUS71 KGYX 022024
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
324 PM EST Sat Jan 2 2021

ANZ152-030900-
/O.CAN.KGYX.GL.W.0001.000000T0000Z-210102T2200Z/
/O.EXA.KGYX.SC.Y.0001.000000T0000Z-210103T0900Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
324 PM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150-030100-
/O.CON.KGYX.GL.W.0001.000000T0000Z-210103T0100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
324 PM EST Sat Jan 2 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM.

* WHEN...Until 8 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-153-030000-
/O.CON.KGYX.SC.Y.0001.000000T0000Z-210103T0000Z/
Penobscot Bay-Casco Bay-
324 PM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  1 to 3 ft.

* WHERE...Casco Bay and Penobscot Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ154-030900-
/O.CON.KGYX.SC.Y.0001.000000T0000Z-210103T0900Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
324 PM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack 
  River, MA out 25 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
295 
WHUS71 KGYX 022325
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
625 PM EST Sat Jan 2 2021

ANZ150-030900-
/O.CAN.KGYX.GL.W.0001.000000T0000Z-210103T0100Z/
/O.EXA.KGYX.SC.Y.0001.000000T0000Z-210103T0900Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
625 PM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-030030-
/O.CAN.KGYX.SC.Y.0001.000000T0000Z-210103T0000Z/
Casco Bay-
625 PM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds will continue to decrease overnight.

$$

ANZ151-030900-
/O.EXT.KGYX.SC.Y.0001.000000T0000Z-210103T0900Z/
Penobscot Bay-
625 PM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  1 to 3 ft.

* WHERE...Penobscot Bay.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ152-154-030900-
/O.CON.KGYX.SC.Y.0001.000000T0000Z-210103T0900Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
625 PM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to 
  Merrimack River, MA out 25 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
066 
WHUS71 KGYX 030751
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
251 AM EST Sun Jan 3 2021

ANZ150>152-154-031200-
/O.EXT.KGYX.SC.Y.0001.000000T0000Z-210103T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
251 AM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  2 to 4 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, 
  ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 3:06 AM EST, 0 minutes earlier.

Area forecast discussion, Jan 1, 3:06 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Gray ME
306 AM EST Fri Jan 1 2021

.SYNOPSIS...
A low pressure system approaching from the southwest will spread
snow and mixed precipitation across our region tonight and
Saturday. Another storm system following quickly on the heels of
the last may bring snow and mixed precipitation to our area
once again Sunday night into early next week.

&&

.NEAR TERM /THROUGH TODAY/...
High pressure will move across northern New England today
providing for mostly sunny skies and light winds. High clouds
will begin increasing from the southwest during the afternoon
hours as the next short wave trough approaches from the west.
Highs today will be above freezing today aside from higher
elevations. Temperatures will likely take a run at 40 across our
southeastern zones.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
A fairly potent short wave trough will approach from the west
tonight which will aid in spreading snow across the forecast
area starting later this evening.

The question with this system has always been how far north
does the warm nose aloft travel before collapsing back to the
south. Have continued to side with non-GFS solutions which are
well clustered around a colder solution. This storm will likely
bring accumulating snowfall in two parts: the first being the
initial WAA burst later tonight and the second being another
shot of strong UVVs later on Sat morning with the short wave
trough itself aiding in and working in tandem with secondary
low development just to our south. There won't be much of a gap
between the two pulses of steady snow, but the gap may be wide
enough to allow a few hours of freezing drizzle or drizzle.

Overall, our forecast snow and ice amounts have not changed
much. However we did tick the snow amounts up a bit in the north
due to a strong consensus of higher QPF and higher confidence in
an all-snow or mostly snow scenario. Therefore, we have upgraded
a portion of the mountains and foothills to a winter storm
warning for 5-8" of snow.

Farther south in the battle zone between mid level warming and
UVVs (basically the I-95 corridor from Gray on northeastward),
we have kept advisories going with a general 4-7 inches snowfall
as uncertainty still exists in P-Type. These may need to be
upgraded to winter storm warnings in time if it looks like
mixing will not occur and snow production looks good.

Farther southward into central and southern NH, have continued
with the idea of snow to ice to rain with up to a quarter inch
expected in spots. From the Seacoast up to Portland ME, boundary
layer temperatures will be an issue allowing for the possibility
for rain at times, but we are most confident in this on the
Seacoast. Therefore, no advisories have been issued for coastal
Rockingham at this time.

The precipitation quickly moves out late Saturday afternoon.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The daytime on Sunday looks to a brief respite before our next storm
arrives Sunday night. Many questions remain on how the system will
evolve, but the biggest question comes down to where the system
stalls.

Saturday night, as the first system is departing our area, low
pressure will be gathering strength across the Tennessee River
Valley, and emerge off the DelMarVa midday on Sunday. From this
point on is where there has been less model agreement, but the last
few runs of particularly the Canadian and GFS, and to some extent
the Euro ensembles, have been coming into better alignment on the
low tracking northeastward in the vicinity of Cape Cod and the
Benchmark by midday Monday. Models are then in good agreement that
the low will essentially stall for at least 36 hours, meandering
around the Gulf of Maine and rotating in enough moisture for periods
of precipitation into the day on Wednesday. The Euro deterministic
has a similar evolution of the system, but farther south, which
would keep most of the precipitation out to sea. The GEFS and
Canadian ensembles are also similarly farther south than their
parent deterministic models.

The main difference comes from the strength and progression of an
anomalously strong blocking ridge across eastern Canada and
Greenland, which will be the main component in the storm stalling.
Slight variations in comparatively large feature, as compared to the
storm, will have a significant impact in the track of the system.

Even if the low does track close enough to bring significant
precipitation, there are some concerns about temperature profiles.
There continues to be a lack of arctic air nearby, which leaves
temperature profiles in the lower levels near isothermal across much
of the coastal plain for the event. Additionally, with the low
stalling out, it will likely wrap some warmer air all the around and
advect it southwestward by the time we work our way into Tuesday. At
this point it still looks like the bulk of the precipitation would
be snow, but these marginal temperatures would limit the ratios,
especially closer toward the coastline.

The low is expected to then pull away late Wednesday with high
pressure building in for the later half of the workweek.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Short Term...VFR conditions today and this evening. However,
snow and mixed precipitation move in overnight and Saturday
allowing for a lowering of conditions to IFR.

Long Term...
Low pressure will likely bring periods of snow and some
rain from Sunday night through Wednesday, reducing visibilities and
ceilings at times.

&&

.MARINE...
Short Term...Have issued a SCA advisory for the bays as well as
our southern ocean waters for Saturday as coastal storm buzzes
by to our south. Have also hoisted gale watches for the rest of
our ocean waters as it looks like there could be a period of 35
kt gusts on Saturday.

Long Term...
Wind gusts to near gale force will ease Saturday night behind a
departing low. Another slow moving low pressure center will near the
southern waters on Monday, and meander in the vicinity of the Gulf
of Maine through Wednesday, likely bringing gale force winds and
building seas.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 10 PM this evening to 4 PM EST
     Saturday for MEZ018-019-023-024.
     Winter Storm Warning from midnight tonight to 7 PM EST
     Saturday for MEZ007>009-012>014-033.
     Winter Weather Advisory from midnight tonight to 7 PM EST
     Saturday for MEZ020>022-025>028.
NH...Winter Weather Advisory from 10 PM this evening to 4 PM EST
     Saturday for NHZ003-005>013-015.
     Winter Storm Warning from midnight tonight to 7 PM EST
     Saturday for NHZ001-002-004.
MARINE...Small Craft Advisory from 7 AM to 7 PM EST Saturday for ANZ151-
     153.
     Gale Watch from Saturday morning through Saturday evening for
     ANZ150-152.
     Small Craft Advisory from 4 AM Saturday to 4 AM EST Sunday for
     ANZ154.

&&

NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...Clair
Hazardous weather outlook, Dec 31, 3:38 PM EST, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
338 PM EST Thu Dec 31 2020

MEZ018-019-023-024-NHZ005>013-015-012045-
Interior York-Central Interior Cumberland-Coastal York-
Coastal Cumberland-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
338 PM EST Thu Dec 31 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 10 AM EST
SATURDAY...

This Hazardous Weather Outlook is for Maine, southwest Maine, New
Hampshire, central New Hampshire, northern New Hampshire and
southern New Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Snow moves in from the southwest Friday night and will likely
transition to sleet, freezing rain, and then to rain Saturday
morning. A plowable snowfall is possible. Slippery travel is
expected Friday night and Saturday.

Another system could bring wintry weather to the region Sunday night
and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ025>028-NHZ014-012045-
Sagadahoc-Lincoln-Knox-Coastal Waldo-Coastal Rockingham-
338 PM EST Thu Dec 31 2020

This Hazardous Weather Outlook is for south central Maine and
southern New Hampshire.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snow moves in from the southwest Friday night and will likely
transition to sleet, freezing rain, and then to rain Saturday
morning. A plowable snowfall is possible. Slippery travel is
expected Friday night and Saturday.

Another system could bring wintry weather to the region Sunday night
and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-020>022-033-012045-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Androscoggin-Kennebec-
Interior Waldo-Interior Cumberland Highlands-
338 PM EST Thu Dec 31 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST
SATURDAY...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine, west central Maine and western Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A low pressure system will likely bring a moderate snowfall to the
region Friday night into Saturday, with some mixing with sleet and
freezing rain possible. Slippery travel is expected.

Another system could bring wintry weather to the region Sunday night
and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NHZ001>004-012045-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
338 PM EST Thu Dec 31 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 1 PM EST
SATURDAY...

This Hazardous Weather Outlook is for northern New Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A low pressure system will likely bring a moderate snowfall to the
region Friday night into Saturday, with some mixing with sleet and
freezing rain possible. Slippery travel is expected.

Another system could bring wintry weather to the region Sunday night
and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-012045-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
338 PM EST Thu Dec 31 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Winds may approach gale outside the bays Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:06 AM ESTGale WatchGYX12 hr
Jan 1, 3:13 AM ESTWinter Storm WarningGYXCumberland, Franklin, Kennebec, Oxford, Somerset, Waldo36 hr
Jan 1, 3:05 PM ESTGale WarningGYX27 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.